Jaw pain can also be caused if you are clenching your facial muscles tight. I've done that in my sleep ... plus grinding my teeth. It may be related to the chemo, but not specifically to your jaw but tightening muscles.
(I believe the problems caused from bone strengthening drugs only occur after invasive dental work that impacts the bone.)
Helen, re your query about jaw pain. Are you on Denosumab or other bone strengthening drugs? There is a risk of Osteo Necrosis of the Jaw, and should be taken very seriously. If you are on anything like that, you should contact your Onc or Chemo unit immediately. if you are not, I have no idea, I'm afraid!
Good luck with finding out what it is and being pain free soon. Oh - just thought, if it is just related to the Cape, on a few cycles at the beginning I had horrible sharp headaches - could it be a version of that, do you think?
So sorry also that you have a nasty chest infection - hope antibiotics sort that out for you soon.
i had a scan Monday that showed a lung infection, although I have no symptoms at moment. My Onc said ' if you do feel unwell stop cape and go straight to acute unit for IV ABs, don't bother with ABs from GP'. So to answer your question, yes I think it's normal to stop Cape to take ABs.
Well done Barton...you must be so reieved.xx
Helen, so sorry to hear you have a chest infection. And the pain in the jaw seems a mystery. Hopefully the onc can reassure you?
have just re read the blurb, because I just remembered having very severe lower jaw/tooth pain when having my chemo treatment in 2001. I thought it was my teeth, but noone ever found anything! Anyway,the blurb on the web says cape evolves into fluorouracil in the body...this substance is in some of the i/v chemos...anyway it can cause symptoms like this which should be checked out. When you see the onc hopefully he will be able to helpx
does anything releive the pain? Love and hugs,
Hi Barton - great news. So pleased for you.
George - fingers crossed...
I'm on cycle 2 and have picked up a chest infection. On antibiotics from GP so I messaged breast care nurse just to inform her and she messaged back to stop the cape and we will speak in the morning. Is that normal?
Can anyone advise on jaw pain related to Cape? I've had very bad pain around the jaw line (beard area if I had one!) ... both times it has happened about day 3 of the cycle. First time they thought it was the anti sickness.. metoclopromide.. I stopped that, it went away but it's back again now and I'm not on antisickness anymore. Anyone with experience of this??
Thanks, Waffles, Bonariensis and George. It was such a relief as I was positive I had progression - just goes to show that we really don't know, and sometimes worrying is for nothing (easy to say now, of course, but my sister says I'm the worst worrier in the world!).
Good luck, George, for tomorrow - I'll be thinking of you.
Oh Bousy, sorry you are in pain! I hope you have effective painkillers. Good luck with the MRI scan and results next week.
Great news. Glad you are ok! I go to see oncologist next Wednesday for results of an MRI scan on my spine. In a lot of pain on left side at the moment, they think it may be a trapped nerve.
Back from hospital in a record short time! Luckily had an early afternoon appointment (1st on the afternoon list, I think), so was in only 5mins after appointment time!
I am a Stable Mable - I have to admit, I was absolutely gobsmacked as I was absolutely positive it was going to be bad news - especially as when I got there they hadn't got my notes. The receptionist looked at a list, gave the other one a "meaningful" look, then said they would find my notes. Nerves went through the roof!
Anyway, because my hands have, and are, so sore, I have been given an extra week off, and possibly even time off over Christmas too. That would be so nice. They would put me back on Exemestane during the Cape break, which is what I was on for most of last year in my extended break (when I had progression). I presume the break wouldn't be as long as last time (7 or 8 months, I think).
Thanks everyone for such support and all your good wishes. Hope you all have such good results.
Thanks. Bousy, Bonariensis and George. Slept ok, thanks, George, but the nerves are ramping up now!
Hi Aneemay Sorry to hear you are feeling so bad. Hope your onc comes up with something to help today
Thanks, George, for good wishes. I'm on 3600mg per day (2x1800mg). I was originally on 4000mg per day. Have only had the one reduction. Please do ask, if you are finding your dose too much. In fact, if you show them your hands, they will probably suggest it!